Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ulcers and HIV
Jan 21, 2008

I have been experiencing real bad stomach pains. I am HIV positive and my doctor has changed my regimen. I had been taking my meds for almost 2 months before I even had any stomach pains, so I was wandering if the side effects could occur after 2 months of meds or if it could possibly be an ulcer. All of my symptoms are the same symptoms as a peptic ulcer. My stomach burns and burns, leading to vomiting and diarreah. Can an ulcer effect my HIV, can my HIV effect my ulcer. If I do have an ulcer what type of meds can I take for it? Thank you.

Response from Dr. Young

Thanks for your post.

It is really difficult for me to know exactly what's is causing your symptoms. It seems like the choices can be broken into two categories- something related to medication side effects or something else.

Depending on which HIV medications you're taking, you could try taking an acid (like omeprazole or ranitidine) to see if this helps your pain. Don't take antacids without contacting your doctor first, if you take atazanavir (Reyataz).

It would not be wise to make such a diagnosis by yourself, or even by a doctor over the internet. Rather, I'd strongly suggest that you see your healthcare provider and get appropriate medical diagnostics. Most ulcers are associated with a bacterial infection, called H pylori- antibody testing can help sort out who would benefit from antibiotic treatment.

Best of luck, BY



Previous
MEDS WITH PREGNANCY
Next
Good Cocktail?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement